Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 41, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 8, 2025, 5:07 PM EDT for Orange County, Seminole County, Florida. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2025, 5:07 PM EDT (21:07 UTC)
- Expired
- May 8, 2025, 5:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 103 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 5:08 PM EDT | HAIL 1 | 2 Ssw Apopka, FL | Trained spotter was located at SR-414 and Marden Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
474
WUUS52 KMLB 082107
SVRMLB
FLC095-117-082130-
/O.NEW.KMLB.SV.W.0041.250508T2107Z-250508T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
507 PM EDT Thu May 8 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
West central Seminole County in east central Florida...
Northwestern Orange County in east central Florida...
* Until 530 PM EDT.
* At 506 PM EDT, a severe thunderstorm was located near Apopka,
moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee, and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 2863 8159 2867 8159 2875 8141 2857 8141
TIME...MOT...LOC 2106Z 273DEG 9KT 2865 8153
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Watson1 follow-up statement
831
WWUS52 KMLB 082124
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
524 PM EDT Thu May 8 2025
FLC095-117-082130-
/O.CON.KMLB.SV.W.0041.000000T0000Z-250508T2130Z/
Seminole FL-Orange FL-
524 PM EDT Thu May 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN SEMINOLE AND NORTHWESTERN ORANGE COUNTIES...
At 524 PM EDT, a severe thunderstorm was located over Forest City, or
over Lockhart, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee, and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2861 8154 2865 8153 2869 8141 2857 8141
TIME...MOT...LOC 2124Z 273DEG 9KT 2865 8148
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WatsonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:03 PM EDT, 2 hours 4 minutes earlier. Its key messages:
- Issued at 303 PM EDT Thu May 8 2025
- Threat for strong to severe storms has increased for late this afternoon and evening, with a Slight Risk (Level 2 of 5) for severe weather north and east of Orlando, and a Marginal Risk (Level 1 of 5) covering much of the rest of east central Florida.
- An active weather pattern will continue over the next several days, with afternoon/evening shower and lightning storm chances continuing, and some storms potentially becoming strong to severe.
- Above normal rainfall forecast through early next week will help alleviate ongoing drought conditions, but will increase the potential of localized urban and poor drainage flooding, especially across any areas that receive repeated rounds of heavy rainfall.
Area forecast discussion, May 8, 3:03 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 303 PM EDT Thu May 8 2025 ...New KEY MESSAGES, DISCUSSION, MARINE... .KEY MESSAGES... Issued at 303 PM EDT Thu May 8 2025 - Threat for strong to severe storms has increased for late this afternoon and evening, with a Slight Risk (Level 2 of 5) for severe weather north and east of Orlando, and a Marginal Risk (Level 1 of 5) covering much of the rest of east central Florida. - An active weather pattern will continue over the next several days, with afternoon/evening shower and lightning storm chances continuing, and some storms potentially becoming strong to severe. - Above normal rainfall forecast through early next week will help alleviate ongoing drought conditions, but will increase the potential of localized urban and poor drainage flooding, especially across any areas that receive repeated rounds of heavy rainfall. && .DISCUSSION... Issued at 303 PM EDT Thu May 8 2025 Currently-Tonight...Latest satellite showing less cu development where the east coast sea breeze has formed, with more along and out ahead of the west coast breeze through north central FL this afternoon where GOES-19 TPW imagery showers greater moisture (PW values 1.6-1.7"). Initial formation of showers and storms is therefore occurring across areas across and NW of the I-4 corridor, with greatest coverage still forecast to be focused across or possibly just east of the I-4 corridor where sea breeze/outflow boundary mergers are more likely late this afternoon. Westerly steering flow will then tend to focus convection eastward back toward the coast of Volusia/Brevard counties and offshore through this evening. The threat for strong to severe storms has increased, and SPC now has a Slight Risk (Level 2 of 5) for severe weather across areas generally north and east of Orlando, with a Marginal Risk (Level 1 of 5) extending across much of the rest of east central FL (except southern Treasure Coast). Main storm threats will be strong to locally damaging winds of 40-60 mph, hail up to 1 inch in diameter, frequent lightning and locally heavy rainfall of 1-3 inches which may lead to brief standing water issues in urban or poor drainage areas. PoPs still range up to 60-70 percent from Osceola/Brevard northward decreasing to 20 percent along the southern Treasure Coast. Convection will wind down and shift offshore through late evening, with mostly dry conditions overnight and lows in the mid 60s to low 70s. Friday-Saturday...Active weather pattern continues, with scattered to numerous showers and storms continuing to develop each afternoon and evening. Greatest coverage will continue to focus north and inland of the Treasure Coast each day, with rain chances up to 60-70 percent. W/SW steering flow will persist and also increase into Saturday, increasing the potential for showers and storms moving back toward the coast and offshore each afternoon/evening. The threat for strong to marginally severe storms will also continue, with currently a Marginal Risk (Level 1 of 5) for severe weather across much of the area Friday and north of Orlando on Saturday. Temps will tend to cool aloft to -10 to -11C at 500mb on Friday to -11 to -12C on Saturday, with a slight increase in mid level winds and sufficient instability to produce a threat for strong to locally damaging winds, large hail and frequent lightning. Locally heavy rainfall will also continue to be possible, producing totals of 1-3 inches in a short period of time, and minor standing water impacts across urban and poor drainage areas. Temps remain near to slightly above seasonal values. Sunday-Wednesday...(Modified Previous Discussion) Mid/upper low over southern LA and the NW Gulf early in the period will slowly weaken and lift northward into the Tennessee/Ohio Valleys thru middle of next week. This will help maintain a SW flow aloft across the region and piling up of afternoon/evening storms across the eastern peninsula each day. A persistent pattern will continue into at least Tue with high rain chances forecast (up to 60-80%). Strong to marginally severe storms will remain in play with an increasing excessive rainfall (flooding) threat. On Wed, potential post-frontal conditions will drop PoPs (30-50pct) as drier air moves in from the west. Clouds and precip may help to limit afternoon highs to the L- U80s. Lows generally in the 60s. && .MARINE... Issued at 303 PM EDT Thu May 8 2025 Tonight-Monday...An active weather pattern will continue, with sea breeze generated showers and storms developing and increasing in coverage each afternoon/evening, with some of this activity pushing back toward the coast and offshore. Some storms may potentially become strong to severe, producing strong wind gusts of 30-50 knots, hail and frequent lightning strikes. Outside of storms, S/SE winds will largely persist with speeds generally less than 15 knots, but may increase to around 15 knots at times offshore this weekend into early next week. Seas primarily 2-4 ft, possibly building to 5 ft offshore Sunday night into Monday. && .AVIATION... (18Z TAFs) Issued at 121 PM EDT Thu May 8 2025 MCO IMPACT: - 50-70% coverage of evening showers and storms 21-01Z. - 30-40% risk for thunderstorm gusts of 35+KT. Active evening of showers and storms appears to be on the way. Hi-res guidance continues to indicate the highest coverage over the Orlando and Daytona area terminals. Strong, erratic wind gusts, coin-sized hail, and frequent lightning will accompany the strongest storms. Quieter overnight, then another round of storms over similar areas late Friday. Fair weather winds becoming ESE along the immediate coastal sites in the afternoons, otherwise SSW 5-12 KT. && .PRELIMINARY POINT TEMPS/POPS... DAB 68 88 69 85 / 60 60 60 70 MCO 70 88 71 87 / 60 70 60 70 MLB 70 87 71 86 / 50 60 60 60 VRB 69 88 70 87 / 30 50 40 50 LEE 70 88 71 86 / 40 70 50 70 SFB 69 90 69 87 / 60 70 60 70 ORL 71 89 71 87 / 60 70 60 70 FPR 69 88 69 87 / 30 50 40 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Weitlich AVIATION...Heil
In the hours before
Special weather statement, May 8, 4:58 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
458 PM EDT Thu May 8 2025
FLZ045-046-082130-
Orange FL-Seminole FL-
458 PM EDT Thu May 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEMINOLE AND
NORTHWESTERN ORANGE COUNTIES THROUGH 530 PM EDT...
At 457 PM EDT, Doppler radar was tracking a strong thunderstorm over
Apopka, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee, and Maitland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2863 8161 2867 8161 2879 8138 2855 8138
TIME...MOT...LOC 2057Z 271DEG 11KT 2866 8155
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WatsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 11:39 PM EDT | Special Marine Warning | MLB | 36 min | |
| May 8, 4:58 PM EDT | Special Weather Statement | MLB | Lake | 32 min |
| May 8, 5:17 PM EDT | Special Weather Statement | MLB | Osceola | 28 min |
| May 8, 5:29 PM EDT | Special Weather Statement | MLB | Orange | 31 min |
| May 8, 5:33 PM EDT | Special Weather Statement | MLB | Volusia | 27 min |
| May 8, 5:43 PM EDT | Special Marine Warning | MLB | 47 min | |
| May 8, 6:02 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 28 min |
| May 8, 6:08 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 37 min |
| May 8, 6:12 PM EDT | Special Marine Warning | MLB | 63 min | |
| May 8, 6:14 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 20 min |
| May 8, 6:38 PM EDT | Special Weather Statement | MLB | Seminole | 37 min |
| May 8, 6:41 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 34 min |
| May 8, 6:42 PM EDT | Special Weather Statement | MLB | Seminole | 33 min |
| May 8, 6:48 PM EDT | Special Marine Warning | MLB | 42 min | |
| May 8, 7:23 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 37 min |
| May 8, 7:49 PM EDT | Areal Flood Advisory | MLB | Volusia | 86 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.